Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 129, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 10, 2003, 4:45 PM MDT for Torrance County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2003, 4:45 PM MDT (22:45 UTC)
- Expired
- Jul 10, 2003, 5:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Torrance County, NM
The radar
The Albuquerque radar (KABX), 103 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 2:35 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 102245 SVRABQ NMC057-102330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 443 PM MDT THU JUL 10 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH AND CENTRAL TORRANCE COUNTY IN CENTRAL NEW MEXICO * UNTIL 530 PM MDT * AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL TORRANCE COUNTY...OR ABOUT 14 MILES EAST OF ESTANCIA...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN... OVER RURAL CENTRAL TORRANCE COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3495 10566 3497 10594 3455 10602 3452 10566 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 10, 3:00 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT THU JUL 10 2003 LITTLE TIME FOR DISC WITH ONGOING WX. OTHER THAN TWEAKING GRIDS FOR CURRENT ACTIVITY WHICH SHOULD WANE TOWARD SUNSET...LOWERED MAX TEMPS ACROSS THE NORTHEAST ON SATURDAY WHEN NEXT COOL SURGE EXPECTED. OTHERWISE...PREVIOUS TRENDS IN CHECK. KJ PRELIMINARY NUMBERS... FARMINGTON................ 058/101 060/100 059 41000 GALLUP.................... 047/099 050/098 052 41000 GRANTS.................... 051/098 053/096 057 41000 GLENWOOD.................. 058/104 061/103 058 41211 CHAMA..................... 044/091 045/088 045 41110 LOS ALAMOS................ 060/090 060/088 058 41110 RED RIVER................. 043/084 043/079 045 41111 TAOS...................... 053/094 053/089 052 41111 SANTA FE.................. 058/093 058/091 056 41111 SANTA FE AIRPORT.......... 062/096 062/094 058 41111 ESPANOLA.................. 055/099 055/096 057 41110 ALBUQUERQUE HEIGHTS....... 070/100 070/099 068 41110 ALBUQUERQUE VALLEY........ 065/103 065/102 063 41100 ALBUQUERQUE FOOTHILLS..... 066/097 066/096 063 41210 ALBUQUERQUE WEST MESA..... 068/103 068/102 068 41100 SOCORRO................... 065/105 066/103 062 41411 SANDIA PARK/CEDAR CREST... 059/094 059/092 056 41211 MORIARTY/ESTANCIA......... 055/097 055/095 053 41211 CARRIZOZO................. 062/098 063/096 060 41511 RUIDOSO................... 055/089 055/087 054 41511 RATON..................... 053/091 053/083 052 41111 LAS VEGAS................. 055/090 055/084 053 41311 ROY....................... 059/093 059/086 062 41001 CLAYTON................... 063/095 062/087 060 41001 SANTA ROSA................ 064/096 065/091 063 41201 TUCUMCARI................. 067/099 068/092 064 41001 FORT SUMNER............... 065/096 066/092 065 41200 CLOVIS.................... 065/096 066/093 066 41000 PORTALES.................. 065/097 066/094 066 41000 ROSWELL................... 069/099 069/098 068 41210 .ABQ...SEVERE TSTM WATCH PARTS OF CNTL/SCNTL NM TIL 03Z.
Hazardous weather outlook, Jul 10, 12:05 PM MDT, 4 hours 40 minutes before
NMZ001>021-026-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1205 PM MDT THU JUL 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE... SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...LOCALLY HEAVY RAINFALL AND SMALL HAIL WILL BE FOUND ACROSS THE SOUTH CENTRAL MOUNTAIN REGION...INCLUDING AREAS FROM MOUNTAINAIR TO RUIDOSO. THE STORMS WILL DRIFT TOWARD THE SOUTHWEST AS THE AFTERNOON PROGRESSES. ELSEWHERE...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF THE CENTRAL MOUNTAIN CHAIN AND ADJACENT EAST SLOPES AND ALSO ACROSS THE SOUTHEAST PLAINS FROM ROOSEVELT TO CHAVES COUNTY. HAIL UP TO DIME SIZE COULD ACCOMPANY ANY OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE JUST ABOUT EVERY DAY IN THE FORESEEABLE FUTURE. SEVERE WEATHER IS NOT EXPECTED THOUGH. STAY TUNED TO THE LATEST FORECASTS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KJ/DLC
In the hours before
Local storm report, Jul 10, 3:19 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
319 PM MDT THU JUL 10 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0317 PM WAGON MOUND NM 1.00 INCH HAIL
07/10/03 MORA REPORTED BY PUBLIC.
JLPThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:55 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 45 min |
| Jul 10, 3:42 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 43 min |
| Jul 10, 4:18 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Torrance | 42 min |
| Jul 10, 4:55 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 35 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.